Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Buttocks And Legs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Zerit

...avoidance of this drug when affordable alternatives exist. -- Cal Cohen, M.D. Activist Once a backbone of many successful regimens, the crippling neuropathy, followed by lipoatrophy (fat loss -- especially in the face and buttocks) have knocked this drug off the preferred list for good reasons. It is truly shameful that this drug continues to be one of the most widely used drugs in resource-poor settings outside of the U.S. --...
Ask the Experts

Neuropathy in legs and 3TC?

I've been positive for probably over 20 years and on meds for 8 years. Currently on atazanavir, abacavir and 3TC once a day, undetectable (for 7+ years) and CD count around 6-700. Had neuropathy when diagnosed in 1996 from HIV which declined on...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...profile of this drug, which is quite benign to begin with. Over the past 12 years, I have only ever encountered a single case of neuropathy that could be convincingly attributed to lamivudine.Before deciding you had neuropathy, though, I would... Read more »

mysterious neuropathy of legs

For the past three years I have had a mysterious neurological condition of my legs which has stubbornly defied medical diagnosis. In 2005 suddenly any short period of walking or standing cause both thighs to feel numb, tight, tired. and painful. A...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You don't mention which HIV meds you are taking. Peripheral neuropathy is still seen in the HAART era and can be frustating to diagnose and treat. It sounds like you care has been very good so unlikely Read more »

HIV, Herpes and Neuropathy

I was diagnosed with Genital Herpes in late July 2003 and HIV a week later in August 2003. I initially sought treatment due to severe pain in my rectum. It took several weeks and a blood test to determine that my pain was related to an initial...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...of benefit.Both HIV and herpes can cause nerve injury; for the case of HIV, this is typically a "distal, symmetric" sensory neuropathy-- meaning that symptoms are symmetric and usually first appear in the fingers and toes. By contrast, herpetic... Read more »

pain resulting from crestor

My doctor diagnosed me with neuropathy as a result of taking Crestor. He gave me a prescription for a muscle relaxant but doesn't know if this would help or not. Have arthrtic joint pains and muscle pains and hip/buttock pain and muscles in...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Muscle pains are much more common that nerve-related pains with Crestor, so I suspect this is what your doctor is noticing. In a small proportion of cases, this can be quite severe and you may need to stop the Crestor. Muscle relaxants and other... Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

...Bottom Line Peripheral neuropathy is a disease of the nervous system. It causes strange sensations, especially in the feet, legs, and fingers, and can cause pain. The pain might be mild, or so severe that it prevents someone from walking. Tell... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Project Inform

Peripheral Neuropathy

...cord are the center for your nervous system, PN is found in other parts of your body. Normally, PN affects the toes, feet and legs first. The fingers, hands and arms can become affected as well. When diagnosed and treated early, PN can often be... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...controlling sensation. Symptoms may include altered sensation, numbness, tingling, pain, or weakness, especially in the feet and legs. See Fact Sheet 555 for more information. Central nervous system (CNS) problems include depression and... Read more »
Connect With Others

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

chili pepper good for neuropathy

Posted by Anonymous
...read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »